Jump to content

Midodrine..


wareagle
 Share

Recommended Posts

Hi all! Just wanted to ask about Midrodine. I'm currently on a small dose of Florinef..and see my doc. in a week. He has mentioned Midrodine before and I have a feeling he'll want to try me on it soon so I wanted to know about specific experiences with it. I remember Gena saying that they weren't prescribing it any longer in Birmingham, AL and that concerns me. Just wonder if it's "safe"? Thanks for any info. ya'll can give! :)

Michele

Edited by MightyMouse
Link to comment
Share on other sites

Do you mean midodrine? Like ProAmatine (that's the brand name)? If that's what you are referring to, I take it. I have been taking it for about a year now and have not experienced any negative side affects. It has helped a lot to keep my blood pressure up and reduce syncopal episodes and dizzyness. I am very thankful for this drug!

I have not heard anything about doctors no longer prescribing Midodrine in Birmingham, Al. Actually, if they are I would be curious to hear why. As far as I know, it's safe... but perhaps they have found contrary information?

~ Meghan :)

Link to comment
Share on other sites

I am on Midodrine. The negative side effects that I have noticed is goose bump, kind of a hot and cold sweat like when you have the flu, and my whole body itches for about 30 minutes after I take it...I swear the people who sit behind me in class probably think I have lice. It definetely gives me a boost in BP. Also, my doc recommended to take it on an empty stomach, but said if the side effects were too much then take it with food and that would decrease the side effects, but it also decreases the effectiveness of the Midodrine. The midodrine still works on an full stomach just not as much as on an empty stomach.

Jaime

Link to comment
Share on other sites

Hi Michele,

I've been on midodrine for some time and it really helped me. Side effects were a very tingling feeling wherever i touched myself and very cold sensations. I also kind of overreacted (as I do from POTS, I cannot control that, some meds help controlling that, midodrine didn't). I stopped using it because in my country it isn't paid for and it's VERY expensive (at least it is in the netherlands). I'm trying new meds since then and will stick to the one that works for the best. That might be midodrine, I'll accept the side-effects than but have to try other meds first. Well, hope this helped you,

Corina

Link to comment
Share on other sites

When I was first diagnosed, midodrine was mentioned as a possible med that could be prescribed along w/beta blocker. I haven't tried it... but I've a question: I noticed that several of you said it helps with the dizziness and gives your bp a boost. (Dizziness and fainting being side effects of low bp.) What if you don't have low bp--and typically only suffer dizziness when changing positions too quickly? Is midodrine still prescribed? (I have pots but my bp, while on the low side of normal, is normal nonetheless--and my bp doesn't change dramatically upon standing.)

Would florinef be a better drug to try in that case? Or do the folks on florinef suffer also with low bp and dizziness and fainting etc?

Thanks all--I've been wondering about this for a while!

m

Link to comment
Share on other sites

Hi Michele!

Just thought I'd add my experience with Midodrine. I'm so glad that it works for someone -- wish I had been one of them! :D Unfortunately, I was practically bedridden for two weeks on the stuff. I had just suffered a big downturn in health despite changing doses of Florinef (which had initially made some improvements in quality of life), so my cardio prescribed Midodrine. After two weeks of misery (I don't remember much of the experience except that I was afraid I wasn't going to die -- my mom says I looked like a complete zombie lying in bed), the cardio was getting a bit worried, so she took me off of it. From what I've read about Midodrine, I and my reaction are part of a small minority -- most people seem to respond really well. I guess it's just another one of those (many!) things you have to try for yourself -- there's nothing like dysautonomia to make you feel like a real individual, huh?! :)

Angela

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...